Sign In
CPSI Share                                                                  
Provider

What is CHS?

While cannabis is now legal in Canada, it can cause serious side effects in some people. People who have cannabinoid hyperemesis syndrome (CHS) experience ongoing nausea and stomach pain that may result in frequent vomiting and weight loss. Using cannabis at least once a week for more than a year is known to increase the risk of CHS.

Check out this handout for more information about ways to treat and prevent CHS.

This information is brought to you in partnership between the Institute for Safe Medication Practices Canada (ISMP Canada), the Canadian Patient Safety Institute (CPSI), Patients for Patient Safety Canada (PFPSC), Canadian Society of Pharmacists (CSHP) Ontario Branch, the Canadian Pharmacists Association (CPhA), Northwest Telepharmacy Solutions, South Riverdale Health Literacy Group and the Canadian Centre on Substance Use and Addiction.

Visit ISMP Canada for additional resources.